Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 26, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2004, 1:49 PM CDT for Wayne County, Tennessee. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 1:49 PM CDT (18:49 UTC)
- Expired
- Apr 22, 2004, 2:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 151 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 221849 SVRBNA TNC181-221945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN TENNESSEE * UNTIL 245 PM CDT * AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF CLIFTON...OR 5 MILES NORTHEAST OF SAVANNAH...MOVING EAST AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 245 PM CDT INCLUDE... CLIFTON... WAYNESBORO... COLLINWOOD... LUTTS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. IN ADDITION TO LARGE HAIL...DOWNBURST WINDS TO 60 MPH IS ALSO POSSIBLE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. LAT...LON 3529 8829 3505 8818 3505 8764 3546 8766 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 10:30 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 22, 10:30 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT THU APR 22 2004 .UPDATE... LINE OF CONVECTION OVER MEM CWA MOVING E. HARD TO SAY IF LINE WILL HOLD TOGETHER BUT IF REMAINS OF MCS PROBABLY WILL NOT. IN ANY CASE...WILL UPATE ZONES SHORTLY TO TWEAK WORDING. REST OF FORCAST OK FOR NOW. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU APR 22 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH TONIGHT. THERE CONTINUES TO BE A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN COUNTIES. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON AND EVENING WHEN A STRONG COLD FRONT MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:23 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Stewart | 3 hr |
| Apr 22, 1:54 PM CDT | Flash Flood Warning | OHX | Humphreys | 2 hr |
| Apr 22, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 37 min |
| Apr 22, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 20 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.